Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 38, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 11, 2016, 2:51 AM CDT. It took effect at Apr 11, 2016, 9:34 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2016, 2:51 AM CDT (07:51 UTC)
- In effect from
- Apr 11, 2016, 9:34 AM CDT
- Expired
- Apr 11, 2016, 9:26 PM CDT
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
574 WHUS73 KMKX 110751 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 251 AM CDT MON APR 11 2016 ...GUSTY NORTHWEST WINDS BY AFTERNOON... .BRISK NORTHWEST WINDS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND AFTERNOON AROUND LOW PRESSURE EXITING THE LAKE SUPERIOR AREA. LMZ643>646-111600- /O.NEW.KMKX.SC.Y.0038.160411T1500Z-160412T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 251 AM CDT MON APR 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. * WINDS: NORTHWEST WIND 10 TO 20 KNOTS RISING TO 15 TO 25 KNOTS LATE MORNING AND AFTERNOON WITH GUSTS UP TO 30 KNOTS. WINDS DIMINISHING TO 10 TO 20 KNOTS LATER THIS EVENING. * WAVES: 1 TO 2 FEET BUT HIGHER TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
3 follow-up statements
459 WHUS73 KMKX 111434 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 934 AM CDT MON APR 11 2016 ...GUSTY NORTHWEST WINDS INTO THIS EVENING... .GUSTY NORTHWEST WINDS ARE EXPECTED INTO THE EVENING HOURS...AS COOLER AIR MOVES INTO THE REGION. ANY HIGH WAVES WILL REMAIN OVER THE OPEN WATERS...WITH THE OFFSHORE FLOW. THE WINDS WILL WEAKEN LATER THIS EVENING. LMZ643>646-112245- /O.EXT.KMKX.SC.Y.0038.160411T1434Z-160412T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 934 AM CDT MON APR 11 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: NORTHWEST WIND 15 TO 25 KNOTS INTO THIS EVENING. WINDS WILL DIMINISH TO 10 TO 20 KNOTS BY LATER THIS EVENING. * WAVES: 1 TO 2 FEET...WITH HIGHER WAVES OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
230 WHUS73 KMKX 112012 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 312 PM CDT MON APR 11 2016 ...GUSTY NORTHWEST WINDS INTO THIS EVENING... .GUSTY NORTHWEST WINDS ARE EXPECTED INTO THE EVENING HOURS...AS COOLER AIR MOVES INTO THE REGION. THE HIGHEST WAVES WILL REMAIN OVER THE OPEN WATERS...WITH THE OFFSHORE FLOW. THE WINDS WILL WEAKEN LATER THIS EVENING. LMZ643>646-120300- /O.CON.KMKX.SC.Y.0038.000000T0000Z-160412T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 312 PM CDT MON APR 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS: NORTHWEST WIND 15 TO 25 KNOTS INTO THIS EVENING...WITH GUSTS TO 30 KNOTS. WINDS WILL DIMINISH TO 10 TO 20 KNOTS BY LATER THIS EVENING. * WAVES: 2 TO 4 FEET...WITH HIGHER WAVES OVER THE OPEN WATERS. WAVES WILL SUBSIDE TO 1 TO 2 FEET LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
343 WHUS73 KMKX 120226 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 926 PM CDT MON APR 11 2016 LMZ643>646-120330- /O.CAN.KMKX.SC.Y.0038.000000T0000Z-160412T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 926 PM CDT MON APR 11 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 2:45 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 11, 2:45 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 AM CDT MON APR 11 2016
.TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.
AN UPPER SHORTWAVE OVER THE UPPER MISSISSIPPI VALLEY MOVES INTO THE
GREAT LAKES REGION. SOUTHERN WISCONSIN IS IN THE ENTRANCE REGION OF
THE UPPER JET ACROSS THE BASE OF THE TROUGH...WITH THE JET MOVING
OFF TO THE EAST. THIS RESULTS IN WEAK UPPER DIVERGENCE AND 700 MB
UPWARD MOTION THIS MORNING OVER THE SOUTHEAST BEFORE DOWNWARD MOTION
OCCURS ACROSS THE AREA.
700 MB RH IS DRY ACROSS SOUTHERN WISCONSIN. THE LOW LEVELS DRY
EARLY THIS MORNING...THEN INCREASE A LITTLE...BUT THE HIGHER RH
REMAINS WELL NORTH CLOSER TO THE LOW JUST NORTHEAST OF LAKE
SUPERIOR.
THE RUC AND GFS SOUNDINGS SHOW SOME RESIDUAL LOW LEVEL
MOISTURE...WITH A VERY SHALLOW MOIST LAYER DEVELOPING AT THE BASE OF
THE RISING INVERSION. THE INVERSION RISES AS THE STEEP LAPSE RATES
DEVELOP WITH THE COLD AIR ADVECTION AT 850 MB AND WITH SURFACE
HEATING DUE TO THE SUNSHINE. THE RESULTING MAINLY SCATTERED CUMULUS
WILL BE SHALLOW. WITH THE STEEP LAPSE RATES OF 9 TO 9.7 CELSIUS/KM
THE HIGHER WIND SPEEDS AT 850 MB WILL BE MIXED DOWN WITH EARLY TO
MID AFTERNOON GUSTS AROUND 30 MPH.
THE BRISK NORTHWEST WINDS WILL PREVENT ANY LAKE BREEZE.
THE SURFACE HIGH THEN BUILDS ACROSS THE UPPER MISSISSIPPI VALLEY
LATER TONIGHT.
.TUESDAY - CONFIDENCE...HIGH
QUIET NORTHWEST 500 MILLIBAR FLOW WITH NEXT SHORTWAVE ARRIVING
INTO MN LATER IN THE DAY. THE LOW LEVEL THERMAL TROUGH STARTS TO
MODIFY BUT QUITE SLOWLY. SFC RIDGE AXIS SHIFTS EAST OF WI WITH 850
RIDGE AXIS REMAINING ACROSS THE AREA WITH OVERALL LIGHT WIND
REGIME IN PLACE. ONSHORE COMPONENT EXPECTED WHICH STARTS THE
COOLER NEAR PATTERN FOR THE WEEK.
.TUESDAY NIGHT AND WEDNESDAY - CONFIDENCE...MEDIUM
850 WAA RAMPS UP AND BEST FOCUS FOR QPF EXPECTED TO BE ACROSS
NRN/CNTRL WI. WAS CONSIDERING A POP FOR OUR NORTHERN CWA ESP GIVEN
THE MORE EXPANSIVE APPROACH TO THE QPF FIELDS FROM THE 00Z ECMWF.
HOWEVER GIVEN PROGGD PLACEMENT OF 850 JET TO OUR NORTH WITH BETTER
MOISTURE PUSH TO OUR NORTH AND THE MORE NORTHERN TRACK OF DCVA
WITH SHORTWAVE...WILL OPT TO KEEP POPS OUT AT THIS TIME. BUFKIT
SOUNDINGS FROM THE NAM AND GFS ARE ALSO SHOWING AN ABUNDANCE OF
DRY AIR IN THE LOW LEVELS WITH OVERALL SHALLOW SATURATION DEPTH IN
THE MID LEVELS. NICE UPTICK IN THE 925 TEMPS WITH VALUES PUSHING
WELL INTO THE SINGLE DIGITS CELSIUS...SO EXPECTING TO SEE PLENTY
OF INLAND 50S.
.THURSDAY THROUGH SUNDAY - CONFIDENCE...MEDIUM TO HIGH
QUIET PATTERN WITH A CONTINUED WARMING TREND EXPECTED. 500 MILLIBAR
FLOW BECOMES BLOCKED UP WITH AMPLIFIED RIDGING ACRS THE WESTERN
GREAT LAKES. THE MAIN 500 MILLIBAR LOW IN THE SOUTHWEST US WILL ONLY
SLOWLY CRAWL OUT ONTO THE SOUTHERN PLAINS BY THE END OF THE PERIOD.
925 TEMPS WILL BE RISING NICELY INTO THE TEENS CELSIUS OVER THE
WEEKEND...RESULTING IN 60S BECOMING MUCH MORE PREVALENT ACROSS THE
CWA. STILL EXPECTING A COOLER NEAR THE LAKE SCENARIO ALL THE WAY
THROUGH GIVEN THE SE SYNOPTIC WIND AROUND THE HIGH TO OUR EAST AND
WEAK GRADIENT BEING FAVORABLE FOR A REINFORCING LAKE BREEZE
COMPONENT AS WELL.
&&
.AVIATION/12Z TAFS/...ANY LINGERING IFR CIGS/FOG FAR SOUTHEAST WILL
MOVE OUT OF THE AREA EARLY THIS MORNING AS MUCH LOWER DEWPOINTS PUSHES
INTO SOUTHERN WISCONSIN. EXPECT VFR CONDITIONS WITH MAINLY SCATTERED
FAIR WEATHER CUMULUS LATE THIS MORNING AND AFTERNOON.
WITH THE STEEP LAPSE RATES OF 9 TO 9.7 CELSIUS/KM THE HIGHER WIND
SPEEDS AT 850 MB WILL BE MIXED DOWN WITH EARLY TO MID AFTERNOON GUSTS
AROUND 25 TO NEAR 30 KTS.
&&
.MARINE...NORTHWEST WINDS WILL INCREASE TODAY AROUND LOW PRESSURE
EXITING NORTHEAST FROM THE LAKE SUPERIOR AREA. A SMALL CRAFT ADVISORY
IS IN EFFECT FOR LATE THIS MORNING INTO EARLY EVENING. OFFSHORE FETCH
WILL LIMIT HIGH WAVES TO LOCATIONS OUT TOWARD OPEN WATERS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
TUESDAY THROUGH SUNDAY...COLLARHazardous weather outlook, Apr 10, 3:17 PM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 317 PM CDT SUN APR 10 2016 WIZ046-047-051-052-056>060-062>072-112030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 317 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS. LMZ643>646-112030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 317 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL THIS EVENING FOR GUSTY SOUTH TO SOUTHWEST WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY NORTHWEST WINDS BEHIND A DEPARTING COLD FRONT WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS ON MONDAY. WWW.WEATHER.GOV/MKX MBK
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.